Alert archive / Arkansas / Wind Advisories in 2012

Wind Advisory 3, NWS Little Rock, AR

December 25, 201230 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Dec 25, 2012, 5:00 AM CST for 30 counties in Arkansas. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 5:00 AM CST (11:00 UTC)
In effect from
Dec 25, 2012, 12:00 PM CST
Expired
Dec 26, 2012, 4:21 AM CST
In force
16 hr
Issued by
NWS Little Rock, AR
All 30 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Izard County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 13 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS74 KLZK 251100
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE DEC 25 2012

ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-252200-
/O.NEW.KLZK.WI.Y.0003.121225T1800Z-121226T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON...
BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT...
CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE...
CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF...
DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...
GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN...
HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...
LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART...
SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE...
YELLVILLE
500 AM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY. 

* EVENT...A STORM SYSTEM CURRENTLY OVER THE TEXAS PANHANDLE WILL
  MOVE TOWARDS ARKANSAS TODAY...BRINGING WINDY CONDITIONS AND
  WINTER WEATHER. 

* WINDS...STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH...WITH
  GUSTS OVER 30 MPH...WILL DEVELOP AS THE STORM GETS CLOSER THIS
  AFTERNOON. THE WINDS WILL CONTINUE THROUGH THE OVERNIGHT
  HOURS...BEFORE DECREASING AROUND SUNRISE WEDNESDAY.

* IMPACT...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER GUSTS MAY CAUSE SOME
  POWER OUTAGES. DAMAGE TO DROUGHT WEAKENED TREES WILL BE MORE
  LIKELY...DUE TO THE WEAKENED ROOT SYSTEMS. ALSO...OUTDOOR
  ITEMS...SUCH AS LARGE HOLIDAY DECORATIONS...WILL BE VULNERABLE
  TO DAMAGE FROM TIPPING AND BEING BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

58
3 follow-up statements
961 
WWUS74 KLZK 251803
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CST TUE DEC 25 2012

ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-260215-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON...
BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT...
CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE...
CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF...
DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...
GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN...
HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...
LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART...
SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE...
YELLVILLE
1203 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* EVENT...AN INTENSIFYING STORM SYSTEM OVER THE SOUTHERN PLAINS
  WILL CONTINUE TO APPROACH...PROMOTING STRONG SURFACE WINDS.  

* WINDS...STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH...WITH
  GUSTS OVER 30 MPH ARE EXPECTED. THE WINDS WILL CONTINUE THROUGH
  THE OVERNIGHT HOURS...BEFORE DECREASING AROUND SUNRISE
  WEDNESDAY.

* IMPACT...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS... ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER 
  GUSTS MAY CAUSE SOME POWER OUTAGES. DAMAGE TO DROUGHT WEAKENED 
  TREES WILL BE MORE LIKELY...DUE TO THE WEAKENED ROOT SYSTEMS. 
  ALSO...OUTDOOR ITEMS...SUCH AS LARGE HOLIDAY DECORATIONS...
  WILL BE VULNERABLE TO DAMAGE FROM TIPPING AND BEING BLOWN 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

55
172 
WWUS74 KLZK 260036
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
636 PM CST TUE DEC 25 2012

ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-261200-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON...
BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT...
CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE...
CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF...
DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...
GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN...
HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...
LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART...
SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE...
YELLVILLE
636 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* WINDS: STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH ARE
  EXPECTED...WITH GUSTS OVER 40 MPH POSSIBLE. THE WINDS WILL
  CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DECREASING AROUND
  SUNRISE WEDNESDAY.

* IMPACT: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY IN HIGH PROFILE VEHICLES. HIGHER GUSTS MAY CAUSE SOME
  POWER OUTAGES. DAMAGE TO TREES COATED IN ICE FROM FREEZING RAIN
  WILL BE POSSIBLE. ALSO... OUTDOOR ITEMS...SUCH AS LARGE HOLIDAY
  DECORATIONS... WILL BE VULNERABLE TO DAMAGE FROM TIPPING AND
  BEING BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

62
429 
WWUS74 KLZK 261021
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 AM CST WED DEC 26 2012

ARZ003>007-012>015-021>024-030>032-037>047-052>057-062>069-261130-
/O.CAN.KLZK.WI.Y.0003.000000T0000Z-121226T1200Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...BENTON...
BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...CABOT...
CALICO ROCK...CAMDEN...CAVE CITY...CLARENDON...CLARKSVILLE...
CLINTON...CONWAY...DANVILLE...DARDANELLE...DE VALLS BLUFF...
DE WITT...DES ARC...DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...
GLENWOOD...GOULD...HAMPTON...HARDY...HARRISON...HAZEN...
HEBER SPRINGS...HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...
LITTLE ROCK...LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SHERIDAN...STAR CITY...STUTTGART...
SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...WESTERN GROVE...
YELLVILLE
421 AM CST WED DEC 26 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA ACROSS THE
AREA EARLY THIS MORNING. THUS...THE WIND ADVISORY HAS BEEN
CANCELLED. NORTHWEST WINDS OF 10 TO 20 MPH WILL BE COMMON THIS
MORNING...BUT WILL DIMINISH AS THE DAY PROGRESSES.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 25, 12:30 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 25, 12:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 AM CST TUE DEC 25 2012

.AVIATION...

LOWERING CLOUDS OVERNIGHT. MOST AREAS WILL REMAIN VFR...BUT PATCHY
MVFR WILL OCCUR IN S AR. RAIN WILL BEGIN SPREADING INTO SRN AR TUE
MORNING...LOWERING CEILINGS TO MVFR WITH PATCHY IFR. EXECEPTION WILL
BE KHRO AND KBPK WHERE MAINLY VFR CONDITIONS ARE EXPECTED. DURING
THE AFTERNOON ELSWHERE...MAINLY IFR DUE TO CEILINGS...RA...PL...AND
SOME SN. AFTER DARK...MAINLY IFR CONTINUING WITH MOST PRECIPITATION
CHANGING OVER TO SN. VERY GUSTY WINDS DEVELOPING ON TUE AND
CONTINUING TUE NIGHT.
&&

.UPDATE...

UPCOMING WINTER STORM CONTINUES TO BE THE FOCUS OF THE FORECAST.
HOWEVER...UPDATES THIS EVENING WERE LIMITED TO WINDS AND GUSTS
OVER NEXT 12-18 HRS...AS WELL AS ADJUSTMENTS TO NEAR TERM TRENDS.
WILL NOT ATTEMPT ANY WHOLESALE CHANGES AT THIS TIME AS LATEST DATA
IS JUST NOW BEGINNING FILTER IN. HOWEVER...IN ADDITION TO WSW
PRODUCTS...MAY BE NEEDING LAKE WIND ADV FOR CHRISTMAS AFTERNOON
AND EVENING AS SFC LOW PRESSURE STRENGTHENS AS IS MOVES TO THE
SOUTH AND EAST OF AR. THIS ITEM WILL LIKELY BE ADDRESSED WITH THE
MORNING FORECAST PACKAGE.
&&

.PREV DISCUSSION... /ISSUED 251 PM CST MON DEC 24 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...

FORECAST CHALLANGE REMAINS TEMPORAL AND SPATIAL FORECASTS OF
HEAVIEST WINTER PRECIPITATION.

LATEST DETERMINISTIC MODEL RUNS ARE CONTINUING TO SLOWLY CONVERGE
ON A PREFERRED SOLUTION REGARDING WINTER WEATHER IMPACTS ACROSS
THE CWA. FORECAST CONFIDENCE HAS ALSO BEEN AIDED BY RECENT ANALOG
GUIDANCE FROM THE SLU-CIPS GROUP..THAT CONTINUES TO INDICATE A
PREFERRED REGION OF THE HEAVIEST SNOWFALL.

ONLY MINOR MODIFICATIONS HAVE BEEN MADE TO TIMING AND LOCATIONS OF
WINTER PRECIPITATION. IT MUST BE NOTED THAT DUE THE EXPECTED FINE
NATURE OF THE PATTERNS OF Q-G FORCING AND EXPECTED TEMPERATURE
PROFILES...A SHARP SOUTHERN GRADIENT OF SNOW ACCUMULATIONS IS
EXPECTED.

55

LONG TERM...WEDNESDAY THROUGH MONDAY...

THE CHRISTMAS DAY STORM SYSTEM WILL BE PULLING AWAY TO THE EAST
ON WEDNESDAY WITH ANY LINGERING SNOW ENDING ACROSS THE FAR
NORTHEAST. A COLD HIGH PRESSURE SYSTEM WILL BRIEFLY RETURN THROUGH
THURSDAY BEFORE QUICKLY MOVING EAST. SOUTHERLY WINDS ALOFT WILL
ALLOW FOR ABOVE FREEZING TEMPERATURES IN THE LOWER TO MID LEVELS
AS ANOTHER SHORT WAVE BRINGS PRECIPITATION TO THE STATE.
HOWEVER...SURFACE TEMPS WILL STILL BE NEAR/AT THE FREEZING MARK
FRIDAY MORNING. AS PRECIPITATION DEVELOPS...THERE COULD BE A LIGHT
FREEZING RAIN/WINTRY MIX ACROSS CENTRAL AND SOUTHERN AREAS IN THE
MORNING HOURS. SOME LIGHT SNOW MAY FALL ACROSS THE NORTH. AS TEMPS
WARM THROUGH THE DAY...RAIN SHOULD DOMINATE THE PRECIP TYPE.

THAT BEING SAID...THIS SITUATION WILL BE CLOSELY MONITORED AS THE
NEWEST LONG TERM MODELS HAVE DIFFERED IN THE EXTENDED AND OVERALL
CONFIDENCE AT THE MOMENT IS LOW. A BRIEF WINTRY MIX COULD FALL LATE
FRIDAY NIGHT ACROSS THE NORTH AND EAST BEFORE THE SYSTEM EXITS EARLY
ON SATURDAY.

AS THE SYSTEM DEPARTS...NORTHWEST FLOW WILL SET UP AND ALLOW FOR
COOLER TEMPS TO CONTINUE. EARLY NEXT WEEK THE UPPER AIR PATTERN WILL
BEGIN TO FLATTEN OUT AND TEMPS WILL WARM BACK UP TO NEAR SEASONAL
AVERAGES TO START THE WORK WEEK. NEXT WEATHER MAKER WILL BE MOVING
IN FROM NORTHEAST TEXAS...BUT THERE IS A LOT OF QUESTION IN STRENGTH
AND TIMING AND WILL HAVE TO BE FINE TUNED IN LATER FORECASTS.

61/224

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     31  36  27  33 /   0 100 100  20
CAMDEN AR         42  46  29  41 /  50 100  90   0
HARRISON AR       28  34  20  29 /   0  90  90  10
HOT SPRINGS AR    36  42  26  35 /  20 100 100  10
LITTLE ROCK   AR  36  42  28  36 /  10 100 100  10
MONTICELLO AR     42  48  30  41 /  40 100 100  10
MOUNT IDA AR      35  40  23  32 /  20 100 100   0
MOUNTAIN HOME AR  29  36  23  31 /   0  90  90  10
NEWPORT AR        31  37  28  34 /   0 100 100  20
PINE BLUFF AR     40  44  30  39 /  20 100 100  10
RUSSELLVILLE AR   35  37  24  31 /  10 100 100  10
SEARCY AR         33  37  27  35 /  10 100 100  20
STUTTGART AR      37  40  29  38 /  10 100 100  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY FOR
BAXTER-CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-
JACKSON-PERRY-SHARP-STONE-VAN BUREN-WHITE.

WINTER STORM WARNING FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY
NIGHT FOR BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-POLK-POPE-
SCOTT-SEARCY-YELL.

WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CLARK-GARLAND-HOT SPRING-PIKE.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT FOR LONOKE-PRAIRIE-PULASKI-SALINE-WOODRUFF.

&&
Hazardous weather outlook, Dec 25, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE DEC 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS WILL OVERSPREAD MUCH OF CENTRAL AND
SOUTHERN ARKANSAS THIS MORNING. THIS WILL OCCUR AS A STORM SYSTEM IN
TEXAS DRAWS MOISTURE NORTHWARD FROM THE GULF COAST. AS MOISTURE
INCREASES...DRY AND COLD AIR WILL WORK INTO THE REGION FROM THE
NORTHEAST. THIS MAY LEAD TO A PERIOD OF FREEZING RAIN OR SLEET IN
CENTRAL SECTIONS OF THE STATE...MAINLY FROM THE OUACHITA MOUNTAINS
TOWARD THE LITTLE ROCK AREA.

PRECIPITATION WILL CONTINUE TO ADVANCE NORTHWARD THROUGH THE REGION
THIS AFTERNOON. THE SYSTEM IN TEXAS WILL TRACK THROUGH NORTHERN
LOUISIANA INTO CENTRAL MISSISSIPPI BY EVENING. COLDER AIR WILL WRAP
AROUND THE SYSTEM...WITH RAIN CHANGING TO SNOW IN NORTHERN AND
WESTERN ARKANSAS. THE CHANGEOVER TO SNOW WILL TAKE PLACE FARTHER
SOUTH AND EAST AFTER DARK.

THROUGH WEDNESDAY MORNING...THREE TO SIX INCH ACCUMULATIONS ARE
EXPECTED SOUTH OF JASPER AND SALEM...AND NORTH OF ARKADELPHIA AND
PINE BLUFF. SIX TO TEN INCH AMOUNTS ARE ANTICIPATED IN THE
OUACHITAS...AND ALSO FROM THE LITTLE ROCK AREA INTO NORTHEAST
SECTIONS OF THE STATE.

ALONG WITH THE SNOW...NORTHERLY WINDS WILL PICK UP THIS AFTERNOON
AND TONIGHT...ESPECIALLY IN THE EASTERN HALF OF ARKANSAS CLOSEST TO
THE DEPARTING SYSTEM. GUSTS OVER 40 MPH WILL CREATE BLOWING AND
DRIFTING SNOW AND NEAR WHITEOUT CONDITIONS.

A WINTER STORM WARNING HAS BEEN POSTED FOR ABOUT THE NORTHERN TWO
THIRDS OF THE STATE. A BLIZZARD WARNING IS IN EFFECT FOR THE
NORTHEAST...INCLUDING THE BATESVILLE...NEWPORT...SEARCY AND AUGUSTA
AREAS.

SURROUNDING THE HEAVY SNOW AREA...THE FAR NORTHWEST AND MUCH OF
THE SOUTHEAST WILL GET LESS SNOW...WITH ONE TO THREE INCH
TOTALS EXPECTED. WINTER WEATHER ADVISORIES ARE IN EFFECT IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS STORM SYSTEM WILL EXIT TOWARD THE OHIO VALLEY ON WEDNESDAY.
ANOTHER WEAKER SYSTEM WILL APPROACH FROM THE SOUTHERN PLAINS
THURSDAY NIGHT.

AS THE SYSTEM ARRIVES...TEMPERATURES FRIDAY MORNING WILL MOSTLY BE
SUBFREEZING. THERE WILL BE CHANCES FOR LIGHT SNOW OVER THE NORTHERN
COUNTIES...WITH PATCHY LIGHT FREEZING RAIN OR SLEET FARTHER SOUTH.
READINGS WILL GRADUALLY WARM THROUGH THE DAY...WITH AREAS OF LIGHT
RAIN IN THE AFTERNOON.

PRECIPITATION AMOUNTS ON FRIDAY WILL BE LIGHT. HOWEVER...IF THERE IS
ANY ICE...EVEN MINIMAL AMOUNTS WILL CREATE PROBLEMS. THIS SITUATION
WILL BE MONITORED CLOSELY.

A SIMILAR SCENARIO MAY UNFOLD ON MONDAY. COLD AIR WILL BE IN PLACE...
AND DATA SHOWS MOISTURE LEVELS INCREASING. FOR NOW...THERE ARE MORE
CLOUDS IN THE FORECAST BUT NO PRECIPITATION MENTIONED. IF THERE IS
MORE MOISTURE THAN EXPECTED....ANY PRECIPITATION WOULD START AS
EITHER A COLD RAIN OR SOME ICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:36 AM CSTBlizzard WarningLZKIndependence, Jackson, White, Woodruff24 hr
Dec 25, 4:36 AM CSTWinter Weather AdvisoryLZKBradley, Calhoun, Cleveland, Dallas, Desha, Drew and 2 more24 hr

Nearby

Wind Advisories in Arkansas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.